Alabama, 2013Damaging Wind in Alabama, July 18, 2013
July 18, 2013 · NWS MOB · 1 event in 1 county or zone
Isolated severe thunderstorms developed during the early evening hours on July 18 across Clarke County Alabama.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated severe thunderstorms developed during the early evening hours on July 18 across Clarke County Alabama.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 18, 5:30 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 18, 5:30 PM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION...UPDATE TO AVIATION
NATIONAL WEATHER SERVICE MOBILE AL
630 PM CDT THU JUL 18 2013
.AVIATION...(00Z ISSUANCE)...GENERAL VFR CONDITIONS EXPECTED THROUGH
THE PERIOD...WITH DIPS INTO MVFR CIGS IN TSRA CURRENTLY OVER PARTS
OF THE AREA. MORE EXPECTED FRIDAY WITH MOIST AIRMASS OVER THE AREA
BEING SET OFF WITH A GULF BREEZE MOVING INLAND.
/16
&&
.SHORT TERM (REST OF THIS AFTERNOON THROUGH FRIDAY)...ISOLATED TO
SCATTERED CONVECTION DEVELOPING ALONG THE SEABREEZE WILL CONTINUE TO
GRADUALLY MOVE FURTHER INLAND THROUGH THE REST OF THE AFTERNOON.
SOME CONVECTION WILL LINGER INTO THE EVENING HOURS...BUT EXPECT A
GENERAL DECREASE IN ACTIVITY THROUGH THE EVENING WITH THE LOSS OF
DAYTIME HEATING. DEEP LAYER MOISTURE WILL BEGIN TO INCREASE OVER THE
SOUTHEAST ZONES EARLY FRIDAY MORNING AS A MID TO UPPER LEVEL LOW
OVER THE NORTH AND CENTRAL GULF MOVES FURTHER WEST. PRECIPITABLE
WATERS OF NEAR 2 INCHES ARE FORECAST TO MOVE INTO THE WESTERN
FLORIDA GULF WATERS INTO THE COASTAL PANHANDLE BY 12Z TOMORROW. THIS
WILL LIKELY RESULT IN SCATTERED CONVECTION DEVELOPING OVER THE OPEN
GULF WATERS AND MOVING NORTHWEST TOWARD THE COAST EARLY IN THE
MORNING. STORMS WILL THEN INCREASE IN COVERAGE OVER LAND AREAS BY
MID TO LATE MORNING THROUGH THE AFTERNOON AS 2 INCH OR GREATER
PRECIP WATERS SPREAD INTO THE MAJORITY OF THE CWA. HAVE RAISED POPS
TO 40-50% ON FRIDAY AS WE EXPECT A GREATER COVERAGE OF STORMS. NOT
OUT OF THE QUESTION WE MAY NEED TO RAISE TO LIKELY RAIN CHANCES OVER
PORTIONS OF THE EASTERN ZONES IN THE NEXT FORECAST CYCLE. SOME OF
THE STORMS WILL BE STRONG...PRODUCING FREQUENT LIGHTNING...
TORRENTIAL DOWNPOURS...AND BRIEF GUSTY WINDS. LOWS IN THE LOW TO MID
70S TONIGHT WITH HIGHS TOMORROW SLIGHTLY COOLER DUE TO THE
ANTICIPATED CLOUDS/PRECIP...GENERALLY UPPER 80S TO LOWER 90S. 34/JFB
&&
.LONG TERM (SATURDAY THROUGH THURSDAY)...UPPER RIDGING ACROSS THE
GULF COAST WILL CONTINUE TO WEAKEN AND SHIFT SOUTHWARD. MEANWHILE A
LONGWAVE TROUGH DIGS SOUTHWARD ACROSS THE EASTERN CONUS THROUGH
EARLY NEXT WEEK. THIS WILL SEND A WEAKENING SFC TROUGH SOUTHWARD
INTO THE SOUTHEAST. THIS SFC TROUGH WILL STALL OUT ACROSS CENTRAL
ALABAMA BY MONDAY EVENING. INCREASING PRECIPITABLE WATER AND COOLER
MID LEVEL TEMPS ALONG WITH THE APPROACHING SFC TROUGH WILL LEAD TO
SCATTERED TO LOCALLY NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH THE
WEEKEND...MAINLY DURING THE AFTERNOON AND EARLY EVENING. UPPER
RIDGING WILL AMPLIFY ACROSS THE WESTERN STATES BY THE MIDDLE OF NEXT
WEEK RESULTING IN NORTHWESTERLY UPPER FLOW ACROSS THE SOUTHEAST.
THIS WILL MAINTAIN THE DIURNALLY DRIVEN SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THE END OF THE PERIOD. /13
&&
.MARINE...HIGH PRESSURE WILL MOVE EAST INTO THE WEST ATLANTIC BY THE
END OF THE WEEK...BUILDING WEST INTO THE CENTRAL GULF OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS RESULTS IN A LIGHT TO MODERATE
ONSHORE FLOW THROUGH THE FORECAST PERIOD. WINDS AND SEAS WILL BE
LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS...WITH THE
BEST COVERAGE OF STORMS OCCURRING DURING THE EARLY MORNING HOURS
OVER THE OPEN GULF WATERS...TRANSITIONING NORTH TO LAND AREAS AND
ADJACENT BAYS LATER IN THE DAY. 34/JFB
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 72 88 72 89 74 / 20 40 30 50 30
PENSACOLA 74 88 75 88 76 / 20 50 40 50 30
DESTIN 76 86 77 85 78 / 30 50 40 50 30
EVERGREEN 70 89 71 90 71 / 20 50 30 50 20
WAYNESBORO 70 91 70 90 71 / 20 40 30 40 20
CAMDEN 70 90 71 90 72 / 20 40 40 40 20
CRESTVIEW 69 88 70 90 72 / 20 50 40 50 30
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 18, 2:44 PM CST, 4 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
344 PM CDT THU JUL 18 2013
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
344 PM CDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST
OF THE AFTERNOON...GRADUALLY DECREASING THIS EVENING. SOME OF THE
STORMS MAY BE STRONG...CAPABLE OF PRODUCING BRIEF STRONG WIND
GUSTS...TORRENTIAL DOWNPOURS...AND FREQUENT LIGHTNING.
ADDITIONAL ISOLATED TO SCATTERED STORMS ARE POSSIBLE ALONG THE COAST
BY EARLY FRIDAY MORNING. TORRENTIAL DOWNPOURS WILL BE THE PRIMARY
THREAT FROM THESE STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SHOWERS AND THUNDERSTORMS...OCCURRING MOSTLY IN THE AFTERNOON AND
EVENING HOURS...WILL CONTINUE OVER THE FORECAST AREA THROUGH
WEDNESDAY. GUSTY STRAIGHT LINE WINDS...FREQUENT LIGHTNING STRIKES
AND PERIODS OF VERY HEAVY RAIN WILL BE THE MAIN THREATS WITH THE
STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH WEDNESDAY.
GMZ630>635-650-655-670-675-191200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
344 PM CDT THU JUL 18 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
ISOLATED TO SCATTERED STORMS WILL AFFECT AREA BAYS AND SOUNDS
THROUGH THE REST OF THE AFTERNOON. THE COVERAGE OF STORMS IS
EXPECTED TO INCREASE ACROSS THE OPEN GULF WATERS EARLY FRIDAY
MORNING...MOVING TOWARD THE COASTLINE BY SUNRISE. WINDS AND WAVES
WILL BE LOCALLY HIGHER NEAR THE STRONGER STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
WINDS AND SEAS WILL BE HIGHER NEAR SCATTERED THUNDERSTORMS THROUGH
WEDNESDAY.
In the hours before
Special weather statement, Jul 18, 3:37 PM CST, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
437 PM CDT THU JUL 18 2013
MSZ078-182245-
STONE MS-
437 PM CDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY IN
SOUTHEAST MISSISSIPPI...THROUGH 545 PM CDT...
AT 433 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTH OF
WIGGINS...OR NEAR MCHENRY...AND MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
PERKINSTON... MCHENRY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
&&
Special weather statement, Jul 18, 4:22 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
522 PM CDT THU JUL 18 2013
MSZ078-182330-
STONE MS-
522 PM CDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT STONE COUNTY IN SOUTHEAST
MISSISSIPPI...THROUGH 630 PM CDT...
AT 519 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF
WIGGINS...OR 10 MILES EAST OF PERKINSTON...AND MOVING WEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
WIGGINS... PERKINSTON... MCHENRY...
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
&&
Special weather statement, Jul 18, 4:30 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
530 PM CDT THU JUL 18 2013
MSZ075-076-079-182330-
PERRY MS-GREENE MS-GEORGE MS-
530 PM CDT THU JUL 18 2013
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...SOUTHWESTERN
GREENE AND NORTHWESTERN GEORGE COUNTIES IN SOUTHEAST MISSISSIPPI...
THROUGH 630 PM CDT...
AT 528 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES WEST OF
LUCEDALE...OR 10 MILES SOUTH OF MCLAIN...AND MOVING NORTHWEST AT 10
MPH.
* LOCATIONS IMPACTED INCLUDE...
RURAL NORTHWESTERN GEORGE COUNTY
RURAL SOUTHWESTERN GREENE COUNTY
RURAL SOUTHERN PERRY COUNTY
THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES.
HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.
&&
Thunderstorm Wind, Clarke
- When
- July 18, 7:25 PM CST to 7:26 PM CST
- Where
- Clarke County, 1.36 mi WNW of Talahatta
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 31.910, -87.870
Clarke County Emergency Management reported trees and power lines blown down in severe thunderstorm winds on Tallahatta Road approximately 8 miles west of Thomasville. Also reported pea size hail.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 18 to 20, 20135 deaths · 1 event
- Heat in Maryland, July 18, 20134 deaths · 12 events
- Lightning Strike in Michigan, July 18, 20131 death · $70,000 · 1 event
- Flash Flooding and Lightning Strikes in Colorado, July 18, 201310 injured · $30,000 · 4 events
- Hail and Damaging Winds in Michigan, July 18 to 19, 2013$453,000 · 70 kt wind · 14 events
- Flash Flood and Damaging Winds in Tennessee, July 18, 2013$370,000 · 61 kt wind · 6 events
- Flash Flooding and Debris Flows in Colorado, July 18, 2013$153,000 · 0.75 in hail · 9 events
- Flash Flooding and Flooding in Puerto Rico, July 18, 2013$58,000 · 28 events
- Lightning Strike in Wisconsin, July 18, 2013$162,000 · 1 event
- Flash Flooding and Hail in Minnesota, July 18 to 19, 2013$110,000 · 52 kt wind · 7 events
- Flash Flood and Damaging Winds in Mississippi, July 18 to 20, 2013$98,000 · 53 kt wind · 8 events
- Damaging Winds in Kentucky, July 18, 2013$102,000 · 83 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472100.